MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF07050
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post successful deployment of an endovascular stent graft in a venous anastomosis in the brachial vein, the stent graft delivery system was allegedly difficult to retract.Upon removal of the delivery system, the health care provider (hcp) noticed that the tip of the delivery system had allegedly detached.It was said that under fluoroscopy, the hcp was able to locate the detached tip and used a balloon catheter in an attempt to drag the detached tip back into the sheath and remove it from the patient.The hcp was unsuccessful in this attempt and the detached tip reportedly migrated to the subclavian vein.It was further reported that the hcp implanted a stent in the subclavian vein to appose the detached tip against the vessel wall.There was no known impact or consequence to the patient reported.
 
Additional Manufacturer Narrative
The lot number was provided and the lot device history records were reviewed with special attention to the manufacturing and inspection of this product.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Visual inspection: the delivery system was returned.The safety clip was missing upon receipt of the sample.The tuohy borst adapter was loose and the two-way stop cock was not returned.The stent graft was found to be released and was not returned with the delivery system.The distal tip and marker band were not returned with the delivery system.The inner catheter was exposed 10.6 cm past the distal end of the returned delivery system and noted to be kinked throughout.The returned portion of the delivery system was bent throughout the length.The outer catheter was noted to be stretch throughout the length.No other anomalies were noted to the returned delivery system.Functional/performance evaluation: no functional testing of the device was performed.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the investigation is confirmed for detachment, as the delivery system was returned without the distal tip.The investigation is inconclusive for retraction issues, as functional testing of the device could not be completed due to sample condition.Per the reported event details, there were issues retracting the system.Therefore, the retraction issue could have contributed to the detachment.However, the definitive root cause could not be determined.Labeling review: specific warnings, precautions and directions for use of the flair endovascular stent graft are included in the current instructions for use (ifu).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5446993
Report Number2020394-2016-00204
Device Sequence Number266724
Product Code MIH
UDI-Device Identifier04049519008790
UDI-Public(01)04049519008790(17)180409(10)ANZD0917
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2018
Device Catalogue NumberFAF07050
Device Lot NumberANZD0917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2016
Supplement Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight74